Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took medicine after dental check up. Facing gastric problem and stomachache. Safe remedy?

Jan 2013
User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hi, My mother is having pain in her stomach from 4-5days andtoday she is saying it is severe, so can u please guide me regarding this. This started after we went to one dentist doctor for one tooth problem and she started taking those medicines, so i think she is facing some gastric problems due to those medicines and getting severe pain in stomach.
Posted Wed, 20 Feb 2013 in Abdominal Pain
Answered by Dr. Mayank Bhargava 34 minutes later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with abdominal pain.
Does she has acidic belching/ abdominal distension/ excessive flatulence/ abdominal bloating?
Does she has yellow discoloration of eyes and urine/ loss of appetite/ nausea and vomiting?
Does she has watery diarrhea/ spasmodic abdominal pain/ constipation?

Abdominal pain is vague term and pain is of various types.
With the available described symptoms, there may be possibility of gastric problems.
Exact diagnosis can only be made on the basis of above mentioned symptoms and clinical examination.

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
Triple A cal-os contains calcium and Flozen -AA contains pain killers; Both of these medicines are prone to cause gastric problems.
She should also go for complete hemogram, serum amylase, liver function test, ultrasound imaging studies.
She should also go for endoscopy if acidity problem is suspected.
She should take proton pump inhibitors in spite of Rantac.
PPI are best for control of acidity problems.

She should take Triple A cal-os contains calcium and Flozen -AA along with food; chances of gastric mucosal damage is less.
She should avoid tomatoes, citrus fruits, tea, coffee, spicy and oily foods.
Take soft diet along with curd.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Took medicine after dental check up. Facing gastric problem and stomachache. Safe remedy? 21 hours later
Hi Dr XXXXXXX Bhargava,

Thank you very much for the quick reply.

She was having acidic belching in her stomach.
She is not having yellow discoloration of eyes but urine was light yellow and yesterday she was feeling like vomiting.
she is not having watery diarrhea.

We consulted nearest physician yesterday and he tested and said that this was due to Gastric problem since was doing fasting and taking those medicines.

So he suggested to take Rantac before food and after half an hour take the food and take digene syrup, which solved the problem.

Now she is saying it is fine, do i still go for those tests suggested in the mail?

But based on your suggestion i got the exact problem with which medicines the gastric problems can occur and further i will take care that she takes those medicines only after having some food and also avoid those foods which can cause the problem.

Again thanks a lot for the suggestion.

Answered by Dr. Mayank Bhargava 5 hours later
There appears to be least possibility of liver disease.
With the availablesymptoms, there appears to be chances of gastric problems.
In spite of Rantac, she should take pantaprazole/rabeprazole/ esomprazole twice in a day 30minutes before meals.
she should go for above prescribed investigations for better clarification. Gastric problems appears to be tentative diagnosis and confirmation is mandatory.
She Should continue dietary restrictions.
Wishing a speedy recovery.
Best regards,
Dr.Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor